Here we go again!

It's a palava this AF lark isn't it! I was all ok until recently when I start getting the galloping heart again. Finally got to see cardiologist who tutted about why I hadn't been seen sooner ......... er waiting list? so anyway he upped my tablets to Flecainide 3 times a day, Bisoprolol and rivaroxaban once a day which has made me very tired. I am now sporting a rather large heart monitor for a week - not a good look with a summer dress! I will be seen in 3 months to see if all has settled with the new regime of tablets but suggested I may need an ablation!!

Not feeling great but I managed to walk the Race for Life a few Sundays ago, still do my pilates and walk 5k weekly with a friend - Oh and work full time too!

Hope you all well - keep smiling :)

15 Replies

  • Feel for you.

    Came out myself this morning after coughing myself into AF.

    Yes a pain in the botty.

    Take care. Keep well.

  • Hi, bisoprolol made me (and many others in here) very tired and weak, I stuck it for a month then was told to change to pill in pocket (take as and when) metoprolol, which is much h better 😀 see what your doctor says, goid luck

  • Previously bisoprolol made me feel as I do now so was taken off it but back on again as my symptoms returned. I will certainly have words at my check up as feelings this tired is not good, and it's not made a jot of difference.

  • You don't say what dose of Bisoprolol you are on. Even though you had it previously it can take anything up to 4 weeks to stabilise. Also you could be suffering if they put you straight on say 5mg straight away rather than stepping it up. In my case stepping up or down has been in 1.25mg steps.

    As you probably know Bisoprolol is not an absolute rate blocker but a reducer so the rate doesn't get as high as it would do without it.

  • I'm only on a small dose of 1.25 daily but with the increase of flecainide I'm exhausted and could fall asleep at the drop of a hat!

  • Have you been tested for SA?

    Also do you slump in the chair or do you drop off straight away when you sit down?

  • SA? I've been tested for most things mind! I sit down to watch tv and zzzzzz after about 15mins!

  • Sleep Apnoea.

    If you go off quickly like that then it enhances the chances you have it. It is an affliction that often goes hand in hand with AF.

    Snoozing off like that is exactly what I used to do and sometimes quicker. That was long before being formally diagnosed with AF and you may recall that by the time I was diagnosed I was in persistent AF.

    My GP initiated the testing. From what I have been told and read I believe that everyone who has AF should be tested.

    I met someone who had been diagnosed with AF but wasn't referred for SA tests and didn't realise and he fell asleep at the wheel. He was very lucky in that he was on a quiet country road rather than a busy motorway or main A road; that there were no cars or people about and that's running along the bank slowed him sufficiently before his car hit a tree that the crash wasn't too severe. He said he felt very lucky indeed to be alive and also that he hadn't killed any other people.

  • Sorry to hear you are feeling so tired. You say you are on Flecainide three times a day is that 3 x 50mg?


  • Yes 50mg 3 times a day

  • I take 2 x 100mg Flecainide and 2 x 12.5 mg Metoprolol daily. I'm wondering if I could get away with taking 3 x 50mg Flec like you. Is that dose keeping your heart in check?

  • Hi there shirljo. Whilst the galloping heart is unwelcome, it would seem that you are actually moving forwards at the moment and making lots of progress.

    I sympathise about the monitor - 7 days can seem a very long time. As you've already had waiting list hassle, perhaps push right now for your next appointment because consultants say 'I'll see you in three months' but if you let it filter through, it might be much further away.

  • thanks I think that's a good idea because I have been waiting ages for my appointment, then it got cancelled due to Doctors strike so then I nagged for the next appointment. After seeing the consultant he said I needed the monitor and the app. for that came through for end of July - so a quick phone call and I seen the following day!

  • Just wondered if you've seen an EP at all? Given you're otherwise good health an ablation, or even two, might be preferable to the ever increasing dosage of drugs. At nearly 69 I've had two ablations in the last year and have been AF free since the second one in May and I'm optimistic that st some point I can reduce the beta blocker (metoprolol) at least. One accepts the need for anticoagulants for a lifetime.

    Of course one never knows with AF but my EP was pretty confident he'd sorted it as far as he could and won't be doing another one.

    Hope things improve and congrats on carrying on with life as you have done.

  • thank you and I agree that the way forward will be the ablation as I think throwing more medication at my condition isn't obviously helping! I know I will need some medication for ever but this seems too much with little or no improvement

You may also like...